U.S. doctors online nowAsk doctors free
Pakistan
A 37-year-old female asked:

Can taking glucophage (metformin) for 3 to 4 years cause permanent stomach problems like gas , cramps, diarrhea?even after stopping its intake.

1 doctor answer1 doctor weighed in
Dr. David Sneid
Endocrinology 42 years experience
If you have gi: Problems with metformin, they are temporary and resolve with discontinuation of the medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.